# SDR 2004F00241

- Difficulty date: June 15, 2004
- Submitted: August 24, 2004
- Operation: General aviation
- Aircraft: N106SL
- Make and model: Piagio P180
- Aircraft serial: 1070
- Engine: Pwa PT6A6
- System (JASC): 5220 · Emergency Exits
- Part: Seal
- Part number: 80161101
- Condition: Separated
- Location: Emergency Exit
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AC CLIMBED THRU 25,000 FT,  VERY LOUD HOWL, EMANATING FROM EMERG EXIT BEHIND COPILOT SEAT.  COMMUNICATION IN AC WAS NEARLY IMPOSSIBLE AND AC WAS FORCED TO RETURN TO BASE.  AT 15,000 FT NOISE SUBSIDED AND AC RETURNED TO DEPARTURE.  UPON EXAM OF EMERGENCY EXIT, DOOR SEAL, PN 80-161101, WAS FOUND TO BE SEPARATED AT SPLICE, WHICH IS HELD TOGETHER BY SILICONE ADHESIVE IN BUTT END SPLICE FASHION.  WHEN EMERG EXIT IS REMOVED AND INSTALLED DURING PERIODIC INSP, SEAL SPLICE IS FORCED OVER LOCK PIN PAD ON LWR WINDOW FRAME, IS DEFORMED AS IT PASSES OVER PAD.  THIS TENDS TO LOOSEN SPLICE CAUSING A PRESSURIZATION LEAK THAT CAN BE VERY AUDIBLE.  INSTALL SEAL WITH SPLICE AT TOP OF DOOR, ELIMINATING ABUSE OF DOOR SEAL SPLICE.
